Volume 22, issue 2 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Leighton's theorem: Extensions, limitations and quasitrees

Martin R Bridson and Sam Shepherd

Algebraic & Geometric Topology 22 (2022) 881–917
Abstract

Leighton’s theorem states that if there is a tree T that covers two finite graphs G1 and G2, then there is a finite graph Ĝ that is covered by T and covers both G1 and G2. We prove that this result does not extend to regular covers by graphs other than trees. Nor does it extend to nonregular covers by a quasitree, even if the automorphism group of the quasitree contains a uniform lattice. But it does extend to regular coverings by quasitrees.

Keywords
quasitrees, covering spaces, Leighton's theorem
Mathematical Subject Classification
Primary: 05C25, 20F65, 20F67
References
Publication
Received: 9 September 2020
Revised: 13 January 2021
Accepted: 1 February 2021
Published: 3 August 2022
Authors
Martin R Bridson
Mathematical Institute
University of Oxford
Oxford
United Kingdom
Sam Shepherd
Department of Mathematics
Vanderbilt University
Nashville, TN
United States